Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Side effects of fenak plus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8945 Questions
Hi Doctor,
I am 27 years old and my SGPT is 78.5. I took fenak plus few days back as I had lot of pain in my legs. Is there any side effect of fenak plus which elevated SGPT. Also, I have got few tests done like urine examination and for that readings are: Albumin- trace, Pus cells: 8-10, Epithelial Cells: 15-20. Please advice if SGPT level increased due to fenak plus or the unrinary infection. Also, please suggest diet and routine to be followed to lower down SGPT.
Posted Sat, 8 Jun 2013 in Liver and Gall Bladder
Answered by Dr. Shoaib Khan 21 minutes later
Hello XXXXXXX and welcome to XXXXXXX

Thank you for your query.

Yes, there have been documented cases of liver damage caused by intake of fenak plus (diclofenac sodium), and in such cases the medication should be immediately discontinued and avoided in the future. So an elevation of SGPT could be attributed to intake of fenak plus.

Your urine examination reports a UTI), and will have to be confirmed with the help of a urine culture examination. Treatment will include antibiotic coverage, pain management medication (if pain is present) and a urine alkalizer (if your urine is acidic). A UTI does not usually effect SGPT levels.

For lowering SGPT-enzyme levels we will have to treat the cause. As in your case the cause is suspected to be the intake of Fenak plus, unless there are other causes, you will have to wait till the drug is completely excreted from your body. This can be done by increasing the intake of fluids, which will dilute the concentration of Fenak plus in your blood, and will also accelerate the quick removal of the drug from your system.

Other methods of lowering SGPT levels are: avoid NSAID group of drugs, change in anti-depressants or anti-seizure medication (if an individual has been prescribed these medications), avoid alcohol, reduce weight and increased exercise.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor